Alert archive / California / High Wind Warnings in 2013
High Wind Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Oct 8, 2013, 1:06 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 9, 2013, 3:00 AM PDT. It was in force for 23 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 2013, 1:06 PM PDT (20:06 UTC)
- In effect from
- Oct 9, 2013, 3:00 AM PDT
- Expired
- Oct 10, 2013, 1:59 AM PDT
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 3:27 AM PDT | NON-TSTM WND GST 78 | 5 Ne Thousand Palms, CA | MESONET STATION SKY VALLEY /EW3081/ |
| Oct 9, 3:40 AM PDT | NON-TSTM WND GST 64 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Oct 9, 3:50 AM PDT | NON-TSTM WND GST 57 | 3 Sse Julian, CA | MESONET STATION HARRISON PARK /HRPSD/ |
| Oct 9, 3:50 AM PDT | NON-TSTM WND GST 60 | 7 Ene Cabazon, CA | MESONET STATION WHITEWATER RAWS /WWAC1/ |
| Oct 9, 6:00 AM PDT | NON-TSTM WND GST 54 | 6 Nnw Pine Valley, CA | MESONET STATION LUCKY FIVE RANCH /LFRSD/ |
| Oct 9, 1:10 PM PDT | NON-TSTM WND GST 52 | 3 Sse Julian, CA | MESONET STATION HARRISON PARK /HRPSD/ |
| Oct 9, 1:20 PM PDT | NON-TSTM WND GST 48 | 5 Wnw Palm Springs, CA | MESONET STATION MT SAN JACINTO /AW360/ |
| Oct 9, 2:08 PM PDT | NON-TSTM WND GST 66 | 8 Sse Descanso, CA | THE OBSERVER AT THE LOS PINOS LOOKOUT RECORDED A PEAK WIND GUST OF 66 MPH AT 1408 PDT ON OCTOBER 9. |
| Oct 9, 2:40 PM PDT | NON-TSTM WND GST 55 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Oct 9, 4:27 PM PDT | NON-TSTM WND GST 49 | 9 Ne Valley Center, CA | MESONET STATION BOUCHER HILL /HP014/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS76 KSGX 082006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 106 PM PDT TUE OCT 8 2013 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH WEDNESDAY NIGHT... .A STRONG EARLY SEASON STORM OVER THE PACIFIC NORTHWEST WILL MOVE DOWN THE WEST COAST TONIGHT AND THEN ACROSS SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. STRONG AND POTENTIALLY DAMAGING WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS WEDNESDAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH PEAK GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND DOWN THE EASTERN SLOPES INTO THE DESERTS. CAZ056-058-061-062-090500- /O.UPG.KSGX.HW.A.0011.131009T1200Z-131010T1000Z/ /O.NEW.KSGX.HW.W.0016.131009T1200Z-131010T1000Z/ /O.CON.KSGX.WI.Y.0065.131009T0000Z-131009T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 106 PM PDT TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS THROUGH TONIGHT...WEST WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. * WINDS FOR WEDNESDAY THROUGH WEDNESDAY NIGHT...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-090500- /O.UPG.KSGX.HW.A.0011.131009T1200Z-131010T0500Z/ /O.NEW.KSGX.HW.W.0016.131009T1200Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 106 PM PDT TUE OCT 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * TIMING...WEDNESDAY. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
6 follow-up statements
289 WWUS76 KSGX 090432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PDT TUE OCT 8 2013 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH WEDNESDAY NIGHT... .A STRONG EARLY SEASON STORM OVER THE PACIFIC NORTHWEST WILL MOVE DOWN THE WEST COAST TONIGHT AND THEN ACROSS SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. STRONG AND POTENTIALLY DAMAGING WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS WEDNESDAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH PEAK GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND ON THE ADJACENT DESERT SLOPES. CAZ056-058-061-062-091230- /O.CON.KSGX.HW.W.0016.131009T1200Z-131010T1000Z/ /O.CON.KSGX.WI.Y.0065.000000T0000Z-131009T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 932 PM PDT TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM PDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS THROUGH TONIGHT...WEST WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. * WINDS FOR WEDNESDAY THROUGH WEDNESDAY NIGHT...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-091230- /O.CON.KSGX.HW.W.0016.131009T1200Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 932 PM PDT TUE OCT 8 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT WEDNESDAY. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE WEDNESDAY NIGHT. * TIMING...BEGINNING EARLY WEDNESDAY MORNING. TAPERING OFF WEDNESDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
434 WWUS76 KSGX 090955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PDT WED OCT 9 2013 ...STRONG WEST WINDS TODAY AND TONIGHT... .A STRONG EARLY SEASON STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA TODAY AND TONIGHT. STRONG WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS TODAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH PEAK GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND ON THE ADJACENT DESERT SLOPES. WINDS WILL DECREASE LATE TONIGHT. CAZ056-058-061-062-091100- /O.CAN.KSGX.WI.Y.0065.000000T0000Z-131009T1200Z/ /O.EXT.KSGX.HW.W.0016.131009T1000Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 255 AM PDT WED OCT 9 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. * WINDS THROUGH TONIGHT...WEST 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE TONIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-060-091100- /O.EXT.KSGX.HW.W.0016.131009T1000Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 255 AM PDT WED OCT 9 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...DECREASING LATE TONIGHT. * TIMING...TODAY AND TONIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MM
573 WWUS76 KSGX 091025 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 325 AM PDT WED OCT 9 2013 ...STRONG WEST WINDS TODAY AND TONIGHT... .A STRONG EARLY SEASON STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA TODAY AND TONIGHT. STRONG WEST WINDS WILL INCREASE ACROSS THE MOUNTAINS AND DESERTS TODAY WITH THE STRONGEST WINDS SURFACING IN THE AFTERNOON AND EVENING. SUSTAINED WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO 65 MPH ARE EXPECTED IN THE MOUNTAINS AND ON THE ADJACENT DESERT SLOPES. WINDS WILL DECREASE LATE TONIGHT. CAZ056-058-061-062-092000- /O.CON.KSGX.HW.W.0016.000000T0000Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 325 AM PDT WED OCT 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...WESTERLY 25 TO 35 MPH WITH LOCAL GUSTS TO 65 MPH...DECREASING LATE TONIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-060-092000- /O.CON.KSGX.HW.W.0016.000000T0000Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 325 AM PDT WED OCT 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...WESTERLY 25 TO 35 MPH WITH LOCAL GUSTS TO 65 MPH...DECREASING LATE TONIGHT. * TIMING...TODAY AND TONIGHT. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MM
978 WWUS76 KSGX 091935 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1235 PM PDT WED OCT 9 2013 ...STRONG WESTERLY WINDS THIS AFTERNOON AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN CALIFORNIA TONIGHT. GUSTY WESTERLY WINDS WILL BE STRONGEST THIS EVENING ALONG THE MOUNTAIN RIDGES AND DESERT SLOPES. SUSTAINED WINDS FROM 25 TO 40 MPH WITH LOCAL GUSTS OF 55 TO 65 MPH ARE LIKELY. WINDS WILL DECREASE ON THURSDAY. CAZ056-058-061-062-100500- /O.CON.KSGX.HW.W.0016.000000T0000Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1235 PM PDT WED OCT 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS...WEST 25 TO 40 MPH WITH LOCAL GUSTS 55 TO 65 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-060-100500- /O.CON.KSGX.HW.W.0016.000000T0000Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1235 PM PDT WED OCT 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...WEST 25 TO 40 MPH WITH LOCAL GUSTS 55 TO 65 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JAD
265 WWUS76 KSGX 100508 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1008 PM PDT WED OCT 9 2013 ...HIGH WIND WARNING CONTINUES ACROSS RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS UNTIL 3 AM THURSDAY... ...HIGH WIND WARNING FOR THE SAN BERNARDINO MOUNTAINS HAS EXPIRED... .STRONG WESTERLY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING BEFORE DECREASING. SUSTAINED WINDS FROM 25 TO 40 MPH WITH LOCAL GUSTS OF 55 TO 65 MPH ARE LIKELY. CAZ055-060-100615- /O.EXP.KSGX.HW.W.0016.000000T0000Z-131010T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1008 PM PDT WED OCT 9 2013 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DECREASED BELOW WARNING THRESHOLDS. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ CAZ056-058-061-062-101000- /O.CON.KSGX.HW.W.0016.000000T0000Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1008 PM PDT WED OCT 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS...WEST 25 TO 40 MPH WITH LOCAL GUSTS 55 TO 65 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT SLOPES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...DECREASING WINDS EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
788 WWUS76 KSGX 100859 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 159 AM PDT THU OCT 10 2013 ...HIGH WIND WARNING CANCELLED... .WINDS HAVE DECREASED IN THE MOUNTAINS AND DESERTS. CAZ056-058-061-062-101000- /O.CAN.KSGX.HW.W.0016.000000T0000Z-131010T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 159 AM PDT THU OCT 10 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED EARLY THIS MORNING...BUT LOCALIZED GUSTS TO 35 MPH ARE STILL EXPECTED THIS MORNING. $$ MM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 8, 9:30 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 8, 9:30 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT TUE OCT 8 2013
.SYNOPSIS...
A LOW PRESSURE TROUGH DEEPENING OVER THE PACIFIC NORTHWEST TODAY
WILL MOVE RAPIDLY SOUTH DOWN THE WEST COAST TONIGHT. ON WEDNESDAY
THE STORM WILL BRING RAIN...GUSTY WINDS AND HIGH ELEVATION MOUNTAIN
SNOW AS IT MOVES ACROSS SOUTHERN CALIFORNIA. THE STORM WILL MOVE
EAST THURSDAY FOLLOWED BY DRY...WARMER WEATHER FRIDAY THROUGH
SUNDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A WEST COAST TROUGH WILL BRING COOLING...GUSTY WINDS AND A STEADILY
DEEPENING MARINE LAYER TODAY. A WEAK COASTAL EDDY WILL ALSO ENHANCE
MARINE LAYER GROWTH WHICH WILL LIKELY BE 5000 FEET DEEP BY WEDNESDAY
MORNING. DEWPOINTS IN THE COASTAL AREAS HAVE RECOVERED INTO THE 50S
THIS MORNING AND THAT RECOVERY WILL SPREAD INTO THE VALLEYS AND
COASTAL MOUNTAIN SLOPES TODAY AND TONIGHT AS THE MARINE LAYER
DEEPENS. WESTERLY WINDS HAVE ALREADY STARTED RAMPING UP IN THE
MOUNTAINS AND DESERTS WITH GUSTS FROM 25-35 MPH IN SOME AREAS.
THE COLD UPPER LOW OVER WESTERN CANADA THIS MORNING WILL RAPIDLY
MOVE DOWN THE WEST COAST TONIGHT AND WEDNESDAY. WINDS ACROSS
RIVERSIDE AND SAN DIEGO COUNTIES WILL STRENGTHEN TO ADVISORY
STRENGTH TONIGHT WITH 20-30 MPH WINDS GUSTING TO 50 MPH. FURTHER
STRENGTHENING WILL TAKE PLACE WEDNESDAY AND WEDNESDAY EVENING AS A
STRONG 120KT 300 MB JET TRACKS ACROSS FAR SOUTHERN CALIFORNIA. A
HIGH WIND WATCH IS IN EFFECT FOR THE MOUNTAINS AND DESERTS
WEDNESDAY.
THE 12Z MODEL OUTPUT IS CONSISTENT WITH PREVIOUS RUNS WITH THE STORM
TRACK AND INTENSITY WHICH ADDS CONFIDENCE TO THE FORECAST. LOW LEVEL
MOISTURE STEADILY INCREASES AHEAD OF THE TROUGH WEDNESDAY...ALONG
WITH A NARROW BAND OF HIGHER PRECIPITABLE WATER VALUES FROM
0.80-0.90" THAT WILL MOVE ACROSS SOCAL WEDNESDAY AFTERNOON. LIGHT
PRECIPITATION WILL BEGIN OVER THE REGION LATE TONIGHT/EARLY
WEDNESDAY...THEN STEADILY INCREASE DURING THE DAY AS THE STORM NEARS.
THE MAIN PERIOD OF PRECIPITATION WILL BE WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING ALONG AND AHEAD OF THE COLD FRONT. UPPER
DIVERGENCE ASSOCIATED WITH THE LEFT FRONT EXIT REGION OF A
CYCLONICALLY CURVED UPPER JET ALONG WITH STRONG OROGRAPHIC LIFT ON
THE SOUTHWEST FACING SLOPES WILL FOCUS HIGHER PRECIP AMOUNTS AND
RAIN RATES ON SOUTH SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS
WHERE OVER AN INCH IN EXPECTED. ELSEWHERE...RAINFALL AMOUNTS WILL
RANGE FROM ONE TENTH TO LOCALLY ONE QUARTER INCH NEAR THE COAST TO
ONE HALF TO LOCALLY ONE INCH IN THE MOUNTAINS. ONE TENTH INCH OR
LESS IS FORECAST FOR THE DESERTS.
THIS UNUSUALLY STRONG EARLY SEASON STORM WILL BE COLD ENOUGH FOR
SNOW IN THE MOUNTAINS ABOVE 5500-6000 FEET. THE BEST CHANCE FOR
ACCUMULATING SNOW WILL BE IN THE SBD AND RIV COUNTY MOUNTAINS WHERE
SEVERAL INCHES WILL ACCUMULATION ABOVE 6000 FEET. LOCAL AMOUNTS OF 4
TO 8 INCHES ARE POSSIBLE ABOVE 8000 FEET.
SHOWERS WILL DECREASE AND END FROM THE NORTH WEDNESDAY NIGHT AND
LINGER THE LONGEST IN SAN DIEGO COUNTY THROUGH EARLY THURSDAY
MORNING.
.FROM PREVIOUS DISCUSSION.
.LONG TERM (FRIDAY THROUGH MONDAY)...
A GENERAL WEST NORTHWEST FLOW PATTERN WILL PREVAIL WITH SHORTWAVES
MOVING BY TO THE NORTH. ON SUCH LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE PACIFIC NORTHWEST SUNDAY INTO THE GREAT BASIN MONDAY AND
NORTHERN AND CENTRAL ROCKIES TUESDAY WITH SOME SPREAD AMONG THE
GLOBAL MODELS ON THE TIMING AND AMPLITUDE OF THIS SYSTEM. FOR
SOUTHERN CALIFORNIA...IT SHOULD BE DRY WITH HIGH TEMPERATURES SLOW
WARMING TOWARD SEASONAL LEVELS. THERE COULD BE SOME HIGH CLOUDS AT
TIMES AND SOME PATCHY STRATUS IS POSSIBLE NEAR THE COAST.
&&
.AVIATION...
081511Z...COAST/VALLEYS/MTNS...PATCHY STRATUS 20-25 SM INLAND...WITH
BASES 1600-2100 FT MSL AND TOPS 2200-2500 FT MSL...WILL SLOWLY CLEAR
TO THE COAST THROUGH 1800 UTC. ELSEWHERE...SKC AND UNRESTRICTED VIS
WILL CONTINUE. 1800-09/0000 UTC...SKC AND UNRESTRICTED VIS...EXCEPT
WITHIN 5 SM OF THE COAST WHERE SCT-BKN CLDS 2000-2500 FT MSL MAY
OCCUR...POSSIBLY BRINGING BKN CIGS TO KSAN...KCRQ AND KSNA AT TIMES.
09/0000-0600 UTC...STRATUS WILL MOVE INLAND QUICKLY...AND MAKE IT
35-50 SM INLAND BY 09/0900 UTC. BASES WILL BE 2500-3000 FT MSL AND
TOPS AROUND 4000 FT MSL. MTN OBSCURATION WILL OCCUR ALONG THE
COASTAL SLOPES DUE TO CLDS/DZ. ISOL-SCT -SHRA WILL START TO MOVE IN
AFTER 09/0900 UTC...BRINGING LOCAL VIS/CIGS OF 3-5SM/1500 FT AGL.
DESERTS...MOSTLY SKC WITH UNRESTRICTED VIS THROUGH EARLY WEDNESDAY
MORNING.
&&
.MARINE...
A COLD FRONT WILL BRING STRONGER WEST AND SOUTHWEST WINDS WEDNESDAY
INTO THURSDAY OVER THE COASTAL WATERS...WITH GUSTS OF 25 TO 30 KNOTS
LIKELY. THE STRONGEST WINDS WILL OCCUR WEDNESDAY EVENING. A 4-6
FOOT SHORT-PERIOD SWELL WILL ACCOMPANY THE WINDS. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED FOR THE WEDNESDAY AFTERNOON THROUGH
EARLY THURSDAY MORNING TIME-PERIOD.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM NOON TO 10 PM PDT WEDNESDAY ABOVE
6000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY
FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS... SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT
FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY
MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...HARRISONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:29 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 10 hr |
| Oct 8, 3:29 AM PDT | Wind Advisory | SGX | Riverside, San Diego | 23 hr |
| Oct 8, 3:29 AM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino | 47 hr |
| Oct 8, 11:56 AM PDT | Small Craft Advisory | SGX | 39 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.